MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Pain (1994); Loss of Range of Motion (2032)
Date of Event 06/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Dob: (b)(6).Concomitant medical products: 42532006402, tibia, lot # 64066668; 42502006002, femur, lot # 63946930.Report source: event occurred in (b)(6).Multiple mdr reports were filed for this event, please see associated reports: 3007963827-2020-00011, 3007963827-2020-00012.
 
Event or Problem Description
It was reported that approximately 6 months post implantation, the patient had complaints of severe pain, difficulty with adls and stiffness.At 1 year post op, heterotopic ossification was identified on an x-ray.There has been no report of any intervention.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.D4: (b)(4).No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no related deviations or anomalies.Medical records were provided and reviewed by a health care professional.Review of the available records identified the patient was experiencing pain, moderate to extreme difficulty with activity of daily living, and severe stiffness.Per the persona knee system package insert, pain and limited range of motion are known potential adverse effects of this procedure.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARTICULAR SURFACE FIXED BEARING
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
MDR Report Key9632926
Report Number3007963827-2020-00035
Device Sequence Number380296
Product Code JWH
UDI-Device Identifier00889024239623
UDI-Public(01)00889024239623
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign,study
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberN/A
Device Catalogue Number42521000410
Device Lot Number63793861
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer05/27/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight87